July 21, 2011 at 6:43 pm #92130
billdMemberJuly 21, 2011 at 6:43 pmPost count: 913
Try AD/HD strattera with Meniere’s………. wow, what a deal!
I got dizzy at the drop of a hat anyway and went through therapy to teach my brain how to compensate (mostly) but now…….. whew.
Can someone explain this I found in an earlier post please?Quote:Side effects I’ve noticed about Strattera – besides the diminished sleep paralysis and involuntary self-cannibalism – are very dry mouth,
Dry mouth – yeah, got that BADDDDD in the AM (I take the meds at night)
But the rest – is the “involuntary self-cannibalism” like chewing the inside of your mouth until it bleeds?
What’s the “diminished sleep paralysis?
I fall asleep at the drop of a hat, too (so I hope most folks I’m around don’t wear hats) it’s impossible to stay awake at my desk in the afternoon…….. really really bad. I had that bad BEFORE the strattera, but now it’s impossible to control.REPORT ABUSEAugust 2, 2011 at 2:44 am #92131
AnonymousInactiveAugust 2, 2011 at 2:44 amPost count: 14413
I am on week 1 of strattera for ADD. I won’t go into the specifics of learning about ADD, and just thinking I was crazy all of these years. Anywhoo, a female of 38 years, I have noticed that there hasn’t been any females mentioning the sexual side effects. Yes, I’ll say it–my orgasm is suffering dramatically and I’m only on the week 1 dosage. Does this mean as the dosage steadily increases, this side effect will also get worse. Am I the only female to have experienced this? It’s kind of sad.
Years ago I was on wellbutrin (misdiagnosed with depression) and suffered seizures. I was briefly on dexedrine which I thought worked quite wonderfully for me, but they are too scared to put me on that due to previous seizures. I certainly do appreciate this forum and everyone’s experiences. Thank you for sharing.REPORT ABUSEAugust 28, 2011 at 6:57 pm #92132
FochaosedParticipantAugust 28, 2011 at 6:57 pmPost count: 32
Female – early 40s – DX < 1 year ago. Never tried any other meds. Been on Strattera nearly 7 months; increased dose very slowly – every 2 months from 40 to 60 to 80, Now on 100mg. Initially there were many side effects, minor but nuisances. All went away after a few days, some a few weeks. After each dose increase, fewer SE occurred, and went away quicker. The only persistent bad SE I am dealing with are vaginal dryness which started around 3rd month – I got prescribed a cream for that. And constipation – I have drastically increased my water, fiber, and use metamucil to keep things normal.
On the good side, libido is better than it has been in years – likely not solely dues to Strattera, but also synthroid started a few months earlier, along with feeling so much better physically and mentally, better sleep, less paranoia, worrying, and social anxiety. O were affected only while dryness was an issue. Also a good SE is no more pantiliners needed – minor dribble has disappeared.
Summer has been somewhat disruptive to my work schedule (self-employed) with the kids home from school, but even so I am accomplishing more than before meds. I feel more efficient at home too (house better kept, family better fed!) I notice even myself that I pause and not say anything quite often … I have more control of my tongue and what it wants to blurt out.REPORT ABUSENovember 4, 2011 at 7:34 am #92133
AnonymousInactiveNovember 4, 2011 at 7:34 amPost count: 14413November 4, 2011 at 1:22 pm #92134
AnonymousInactiveNovember 4, 2011 at 1:22 pmPost count: 14413
I am 60, recently retired, had burned too many job bridges, impulsive, restless, impatient, memory lapses, zoning out, anger. anziety.
Was line cooking, the memory and focus part got worse in the last few years.
I went through BC’s Mental Health, psychologist diagnosed me as ADHD with anxiety and depression. In late August, the psychiatrist started me on Wellbutrin, now up to 300m .. and in late September added Straterra, 60m.
Side effects from Straterra : dry mouth, urine retension and some discomfort, testicles are tender, but the doctor suggests that is due to
pressure from urine being retained. Also on blood pressure pills due to cardio issues and a history of self medicating on alcohol. For decades I tried to drink enough so that I could turn off the constant thoughts racing around .. most of them negative or anxious.
Now, I sleep soundly and deeply, i think, from 11 – 5, wake to feed cats, then nap then start on meds. The drugs seem to help, but it is early, was told not to expect much until after 6 or more weeks. They started me on a bit of Behavioral Therapy, but pointed out that until the ADHD is “”under controll” the BT wont be stuff I can focus on to use very much.
I am impetuous, took up weaving in June, it requires me to be present, focus on the yarns and the shuttle, it seems to help a bit.
Then there are days when I have a complete meltdown. They are less frequent, I am trying to notice how I feel, so I can learn to see
the triggers, hot points and pause .. breathing deeply, slowly. Have blythly ignored how I felt for so long that learning that is difficult.
Both my psychiatrist and doctor echo the themes I have read here .. the drugs are not the answer, they will, hopefully provide a means to acquire the executive funtions that I dont have or dont use. Mostly it is up to me to retrain myself .. I find the old me was too often an impatient, verbally abusive mess. Trying to get some exercise and to stay in the present. And not talk so muchREPORT ABUSEJanuary 24, 2012 at 12:08 am #92135
AnonymousInactiveJanuary 24, 2012 at 12:08 amPost count: 14413
Not much currently on Strattera here. So, I have ADHD plus anxiety and depression .. not sure of the order there, my psychiatrist
is only available 1 time per 2 months and she avoided the question then..
Have been on meds for 5 months, gradually increased to 300 Wellbutrin xl and Strattera 80 mg ,
Other than several side effects, I am not getting any kind of improvement or change from the drugs.
Paying $240. per month just for them so it is a cost issue as well.
Last month, I and my partner noticed that I was getting more anxious and more depressed and quick to anger.
Started to feel even worse, so family doctor took me off them .. can’t get a visit with psych until mid March.
I don’t see any mention of side effects from coming off the drugs, on on Canada Health drugs or anywhere.
So, on the off chance … has anyone stopped these drugs and had side effects ?
Mainly, new headaches and muscle pain .. shoulder and neck mainly .. and i feel fuzzy , more so than on ADHD.
ThanksREPORT ABUSEFebruary 1, 2012 at 9:31 pm #92136
AnonymousInactiveFebruary 1, 2012 at 9:31 pmPost count: 14413
I just got a prescription for Srattera- 18mg.
I had tried Vyvanse and Adderall last year, and they really messed up/exacerbated my anxiety, depression, etc. They definitely helped with the ADHD symptoms, but brought out a mood disorder in me that I didn’t even know existed. Plus I am an addict (clean for a year and a half now), so amphetamines generally aren’t the best idea.
So, it made sense to try Strattera. Generally I have the biggest problem with an overarching lethargy and lack of motivation, coupled with severe attention/focus/memory/impulse control issues. There are such mixed reviews about Strattera that I guess I’ll just try and report back what happened. I find it weird that the psychiatrist would prescribe something that has mood swings and emotional imbalance as a side effect when that’s a big part of my problem. Let’s see!REPORT ABUSEFebruary 2, 2012 at 4:58 am #92137
AnonymousInactiveFebruary 2, 2012 at 4:58 amPost count: 14413
Straterra was too hard for me to take. Idk how long it takes to kick in but there was never enough of it built, up in my system to put a big enough dent in my add to let me remember to take it everyday. So whenever id randomly bump into the bottle under my bed or in the fridge id id try n start taking it again. This meant that every time id try n restart i didnt have the smaller starter doses to ward off tummy aches…and boy did i ache! I would be curled up in a corner in pain. This was about the only SE i felt…no the only effect period. It had no effect on my actual add cuz i guess it never got a chance. i dont remember any effect on libido but id imagine that if thats ur issue dont take it with effexor or whatever for depression. That killed my sex drive (whicb is good cuz i finally got my second chip in sex addicts anonymous) but also i only had one desire the entire time i was on it, and that was to either some how find a way to make the world cease to exsist or kill myself…i ended up checking myself into a loiny been before drugging myself n taking a nap on the rr tracks.
My problem is that diff forms of addys, concerta, straterr, and a few other concoctions of diff anti depressants that have side effects if helping add.didnt work for me. Only 50 mg addy xr works BUT i cant take it if im in even the slightest bad/sad mood or else i go crazy. (even tho i take welbutrin 150, take st johns wart capsuls, and drink st jihns wart tea like its goin outta style) i mean my dr even suggested we lower the dose by 10mg because of my mood and i flipped out on him…that was the addy talking not me. Im terified to lower the dose cuz every time i lose a job the dose gets bumped up n i havent started working seriously since i got this new dosage and i feel like lowering the dose is almost like giving up on a job.
Is there possibly a way i can phase out 10-15mg of addy while phasing in maybe alottttttt of straterra so that hopefully i wont notice the difference in add coverage? Also i kno its a little off topic but ive never tried ritalin and dont kno much about it. Does that work differently than everything else. Maybe its cliche but i feel like my add is on a whole new level of addREPORT ABUSE